Alert archive / New Hampshire / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 13, NWS Gray, ME

July 4, 2001Sullivan County, New Hampshire

NWS Gray, ME issued this severe thunderstorm warning at Jul 4, 2001, 8:58 PM EDT for Sullivan County, New Hampshire. It was in force for 32 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jul 4, 2001, 8:58 PM EDT (00:58 UTC)
Expired
Jul 4, 2001, 9:30 PM EDT
In force
32 min
Issued by
NWS Gray, ME
Area
Whole counties

County Sullivan County, NH

The radar

The Burlington radar (KCXX), 149 km from the middle of the area, began a volume at 00:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 4, 8:58 PM EDTThunderstorm Wind 50 ELangdon, NH

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 1.0 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2001-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1165 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2001-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 139 square meters per square second.1939587897117136156175Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1165 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
698 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
139 m²/s²
0-3 km storm-relative helicity
153 m²/s²
Significant tornado parameter
1.3
Supercell composite
7.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KGYX 050103
SVRGYX

NHC019-050130-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAY ME
858 PM EDT WED JUL 4 2001

THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SULLIVAN COUNTY IN CENTRAL NEW HAMPSHIRE

* UNTIL 930 PM EDT

* AT 856 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS FROM 19 MILES SOUTHWEST OF NEWPORT TO 
  10 MILES NORTH OF NEWPORT...OR FROM 4 MILES EAST OF BELLOWS FALLS  
  TO 10 MILES SOUTHEAST OF LEBANON...MOVING SOUTHEAST AT 20 MPH. 

* SEVERE THUNDERSTORMS WILL BE ON AN ACWORTH...UNITY...GOSHEN        
  GRANTHAM LINE BY 920 PM EDT...


REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN GRAY MAINE.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 8:45 PM EDT, 13 minutes earlier.

Area forecast discussion, Jul 4, 8:45 PM EDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
845 PM EDT WED JUL 4 2001

WILL NOT BE ISSUING ZONE UPDATE THIS EVE. ZONES LOOK TO BE IN GOOD
SHAPE. WILL CONCENTRATE ON POSSIBLE SVR WX. HAVE BEEN CLOSE TO
PULLING THE TRIGGER ON A COUPLE OF CELLS BUT THEY HAVE BEEN
MARGINAL. NOW LOOKING AT CELLS MOVING INTO SULLIVAN COUNTY THAT
PRODUCED 1.25 INCH HAIL IN BENNINGTON CTY VT.  HAVE A GOOD EVENING.

.GYX...NIL

TFH

Nearby

Severe Thunderstorm Warnings in New Hampshire, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.